MAUDE Adverse Event Report: TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE

TELEFLEX MEDICAL HEMOLOK MED CLIPS 6/CART 84/BOX; CLIP, IMPLANTABLE
Model Number IPN915181
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2022
Type of Reportable Event Malfunction
Event or Problem Description
Reported event: some clips got broken at clip legs at ligation during a surgery.The name of the surgery is unknown.It is unknown what vessel was being ligated.No fragments fell in the patient's body.The operation was completed, and no additional cartridge was needed.
 
Additional Manufacturer Narrative
Qn#(b)(4).The device has not been returned for investigation.Teleflex will continue to monitor and trend related events.
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one picture for analysis.Visual examination of the customer photo identified there were three loose broken clips.The loose clips were broken at the hook side leg.The customer also returned one cartridge and 3 loose broken clips of 544220 hemolok med clips 6/cart 84/box for investigation.The cartridge and the loose clips were visually examined with and without magnification.Scrape marks were observed inside the cartridge.There were 2 intact clips remaining in the cartridge.The loose clips were broken at the hook side leg.Functional inspection was performed on the returned intact clips in the cartridge.The clips were able to load into the lab inventory applier and were successfully applied to over-stressed surgical tubing.No functional issues were observed with the returned intact clips.A device history record review was performed and no relevant findings were identified.The ifu for this product states, "always check the alignment of the applier jaws before use.When closed, jaw tips should be directly aligned and not offset.Alignment of the jaw is critical for safe application of the clip.If this is not done, patient injury may occur.Proper maintenance, care and cleaning are necessary to ensure proper functionality." "do not force the applier into the cartridge or onto the clip.The applier should enter and withdraw from the cartridge easily.Remove the applier from the cartridge ensuring the clip is held securely in the applier jaws.It may be necessary to hold the cartridge to allow the clip to be removed." the reported complaint was confirmed based on the sample received.Scrape marks were observed inside the cartridge.Three clips were broken on the hook side leg.The cartridge was returned with two intact clips remaining.Upon functional inspection, the intact clips were able to load properly into a lab inventory applier and were successfully applied to overstressed surgical tubing.It could not be determined what exactly caused the observed defects.It is possible that the observed damage to the broken clips is from improper loading of the clips or by using damaged appliers.However, this could not be confirmed since the appliers were not returned for investigation.Therefore, the root cause for this complaint issue is undetermined.Teleflex will continue to monitor and trend on complaints of this nature.
 
Event or Problem Description

Brand Name
HEMOLOK MED CLIPS 6/CART 84/BOX
Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
rancho el descanso
tecate 21478
MX   21478
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
9194332672
MDR Report Key16326939
Report Number3003898360-2023-00102
Device Sequence Number7843527
Product Code FZP
UDI-Device Identifier24026704695908
UDI-Public24026704695908
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/10/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/14/2026
Device Model NumberIPN915181
Device Catalogue Number544220
Device Lot Number73G2100516
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/03/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2023
Supplement Date Received by Manufacturer03/10/2023
Initial Report FDA Received Date02/08/2023
Supplement Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/15/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NONE REPORTED.; NONE REPORTED.
Patient SexUnknown